Article

Netilmicin‑induced carpopedal spasm

Roja Y. Ramani1★, Benu Panigrahy2, Bandana Rath1★ Corresponding author

  1. 1Departments of Pharmacology, College and Hospital, Berhampur, Odisha, India.
  2. 2Urology, Maharaja Krishna Chandra Gajapati Medical College and Hospital, Berhampur, Odisha, India.

CORRESPONDENCE

Roja Y. Ramani

Departments of Pharmacology, College and Hospital, Berhampur, Odisha, India.

yrramani@gmail.com

Received: 31-10-2013; Revised: 30-11-2013; Accepted: 08-02-2014.

Volume 5, Issue 3 · pp. 211–213 · PUBLISHED 2014 · DOI: 10.4103/0976-500X.136112

View on JPP original site ↗

ABSTRACT

Aminoglycoside‑induced nephrotoxicity is not uncommon. Netilmicin being a member of gentamicin family has the advantage of being relatively free from ototoxicity and nephrotoxicity and is also prescribed for gentamicin resistant cases. In spite of these benefits with netilmicin, occasional development of symptomatic hypomagnesemia, hypocalcemia, and hypokalemia due to renal electrolyte wasting cannot be ruled out. Here we describe two cases of carpopedal spasm due to hypocalcemia following use of netilmicin.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Ramani, R. Y., Panigrahy, B., & Rath, B. (2014). Netilmicin‑induced carpopedal spasm. Journal of Pharmacology and Pharmacotherapeutics, 5(3), 211–213. https://doi.org/10.4103/0976-500X.136112